Skip to Main Content

Bulletin of the American Mathematical Society

Published by the American Mathematical Society, the Bulletin of the American Mathematical Society (BULL) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-9485 (online) ISSN 0273-0979 (print)

The 2020 MCQ for Bulletin of the American Mathematical Society is 0.47.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

Full text of review: PDF   This review is available free of charge.
Book Information:

Authors: Henryk Iwaniec and Emmanuel Kowalski
Title: Analytic number theory
Additional book information: Colloquium Publications, vol. 53, American Mathematical Society, Providence, RI, 2004, xii+618 pp., ISBN 0-8218-3633-1, US$99.00$

References [Enhancements On Off] (What's this?)

E. Bombieri, Problems of the millennium: The Riemann Hypothesis, The Clay Mathematics Institute, 2000. Official_Problem_Description.pdf.
  • Harold Davenport, Multiplicative number theory, 3rd ed., Graduate Texts in Mathematics, vol. 74, Springer-Verlag, New York, 2000. Revised and with a preface by Hugh L. Montgomery. MR 1790423
  • Dorian M. Goldfeld, The class number of quadratic fields and the conjectures of Birch and Swinnerton-Dyer, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4) 3 (1976), no. 4, 624–663. MR 450233
  • George Greaves, Sieves in number theory, Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)], vol. 43, Springer-Verlag, Berlin, 2001. MR 1836967, DOI 10.1007/978-3-662-04658-6
  • Benedict H. Gross and Don B. Zagier, Heegner points and derivatives of $L$-series, Invent. Math. 84 (1986), no. 2, 225–320. MR 833192, DOI 10.1007/BF01388809
  • Benedict Gross and Don Zagier, Points de Heegner et dérivées de fonctions $L$, C. R. Acad. Sci. Paris Sér. I Math. 297 (1983), no. 2, 85–87 (French, with English summary). MR 720914
  • H. Halberstam and H.-E. Richert, Sieve methods, London Mathematical Society Monographs, No. 4, Academic Press [Harcourt Brace Jovanovich, Publishers], London-New York, 1974. MR 0424730
  • Henryk Iwaniec and Peter Sarnak, The non-vanishing of central values of automorphic $L$-functions and Landau-Siegel zeros. part A, Israel J. Math. 120 (2000), no. part A, 155–177. MR 1815374, DOI 10.1007/s11856-000-1275-9
  • Henryk Iwaniec, Topics in classical automorphic forms, Graduate Studies in Mathematics, vol. 17, American Mathematical Society, Providence, RI, 1997. MR 1474964, DOI 10.1090/gsm/017
  • Nicholas M. Katz and Peter Sarnak, Zeroes of zeta functions and symmetry, Bull. Amer. Math. Soc. (N.S.) 36 (1999), no. 1, 1–26. MR 1640151, DOI 10.1090/S0273-0979-99-00766-1
  • Hugh L. Montgomery, Ten lectures on the interface between analytic number theory and harmonic analysis, CBMS Regional Conference Series in Mathematics, vol. 84, Published for the Conference Board of the Mathematical Sciences, Washington, DC; by the American Mathematical Society, Providence, RI, 1994. MR 1297543, DOI 10.1090/cbms/084
  • 12.
    A. Odlyzko, The $ 10^{20}$-th Zero of the Riemann Zeta Function and 70 Million of Its Neighbors,
  • Joseph Oesterlé, Nombres de classes des corps quadratiques imaginaires, Astérisque 121-122 (1985), 309–323 (French). Seminar Bourbaki, Vol. 1983/84. MR 768967
  • 14.
    B. Riemann, Über die Anzahl der Primzahlen unter einer gegbenen Grösse, Monatsber. Berlin. Akad. (1859).
    P. Sarnak, Problems of the millennium: The Riemann Hypothesis, The Clay Mathematics Institute, 2004.
  • Peter Sarnak, Some applications of modular forms, Cambridge Tracts in Mathematics, vol. 99, Cambridge University Press, Cambridge, 1990. MR 1102679, DOI 10.1017/CBO9780511895593
  • E. C. Titchmarsh, The theory of the Riemann zeta-function, 2nd ed., The Clarendon Press, Oxford University Press, New York, 1986. Edited and with a preface by D. R. Heath-Brown. MR 882550
  • R. C. Vaughan, The Hardy-Littlewood method, 2nd ed., Cambridge Tracts in Mathematics, vol. 125, Cambridge University Press, Cambridge, 1997. MR 1435742, DOI 10.1017/CBO9780511470929

  • Review Information:

    Reviewer: Alexandru Zaharescu
    Affiliation: University of Illinois at Urbana-Champaign
    Journal: Bull. Amer. Math. Soc. 43 (2006), 273-278
    Published electronically: February 17, 2006
    Review copyright: © Copyright 2006 American Mathematical Society
    The copyright for this article reverts to public domain 28 years after publication.